this issue
previous article in this issuenext article in this issue

Document Details :

Title: Bonus-Malus Systems as Markov Set-Chains
Author(s): NIEMIEC, Małgorzata
Journal: ASTIN Bulletin
Volume: 37    Issue: 1   Date: May 2007   
Pages: 53-66
DOI: 10.2143/AST.37.1.2020798

Abstract :
The objective of this paper is to present an analysis of a bonus-malus system (BMS) within the framework of the theory of ergodic Markov set-chains. It is shown that this type of Markov chains enables the evaluation of BMS, even in steady-state, under the assumption that transition probabilities change in a definite range. We introduce a model that allows the determination of the consequences of changes in the claim frequency of a policyholder. In a numerical example we examine the BMS employed by one of the Polish insurance companies.